Arizona, 2007

Damaging Wind in Arizona, July 5, 2007

July 5, 2007 · NWS FGZ · 1 event in 1 county or zone

A thunderstorm in Bellemont produced severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

A thunderstorm in Bellemont produced severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 5, 2:10 PM MST, 10 minutes earlier.

Area forecast discussion, Jul 5, 2:10 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
210 PM MST THU JUL 05 2007

.SYNOPSIS...EXPECT GRADUALLY DECREASING AFTERNOON TEMPERATURES OVER
THE NEXT FEW DAYS AS MOISTURE BEGINS TO RETURN TO THE NORTHLAND.
LOOK FOR SOME AFTERNOON THUNDERSTORM ACTIVITY OVER AND DOWNWIND OF
HIGHER TERRAIN THROUGH ABOUT SATURDAY. EXPECT SOMEWHAT DRIER
CONDITIONS BEGINNING SUNDAY.
&&

.DISCUSSION...SOME CONVECTION IS UNDERWAY THIS AFTERNOON ACROSS THE
WHITE MOUNTAINS...DEFIANCE PLATEAU...KAIBAB PLATEAU...AND SAN
FRANCISCO PEAKS. 24-HOUR CHANGES IN DEWPOINT TEMPERATURE REMAIN
IMPRESSIVE WITH INCREASES OF 10 TO 20 DEGREES OBSERVED ALMOST
EVERYWHERE EAST OF MOHAVE COUNTY.

MODELS REMAIN FAIRLY CONSISTENT WITH A SHIFT OF THE STRONG
SOUTHWESTERN HIGH PRESSURE CENTER TO THE NORTHEAST. THIS WILL ALLOW
A MORE EASTERLY FLOW TO DEVELOP AND STRENGTHEN OVER ARIZONA FOR THE
NEXT FEW DAYS AND WILL INTRODUCE DEEPER MOISTURE ACROSS THE STATE.
LOOK FOR SOME INCREASED RAINSHOWER AND THUNDERSTORM ACTIVITY AS A
RESULT.

BEGINNING SUNDAY AND MONDAY...HIGH PRESSURE WILL SHIFT BACK TO THE
SOUTH AND PRODUCE DRIER TRAJECTORIES ACROSS THE STATE...ESPECIALLY
OVER NORTHERN AREAS. CHANCES OF PRECIPITATION WILL DECREASE
ACCORDINGLY.

WATCH FOR TEMPERATURES ACROSS NORTHERN ARIZONA TO DECREASE TO NEAR
SEASONABLE LEVELS OVER THE NEXT FEW DAYS.
&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT ONLY SCATTERED HIGH
CLOUDINESS FOR MOST LOCATIONS. HIGH-BASED CONVECTION WILL CONTINUE
OVER AND DOWNWIND OF HIGHER TERRAIN THROUGH ABOUT 04Z. CEILINGS
ASSOCIATED WITH THESE STORMS SHOULD BE ABOUT 15K MSL. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

GH
Hazardous weather outlook, Jul 5, 10:00 AM MST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU JUL 5 2007

AZZ004>018-037>040-060700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
PATTERN OVER THE SOUTHWEST FOR THE NEXT SEVERAL DAYS. EXPECT NEAR
RECORD HIGH TEMPERATURES IN MANY LOCATIONS AGAIN TODAY.

MOISTURE CONTINUES TO SLOWLY INCREASE ACROSS THE EASTERN PORTIONS OF
ARIZONA. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NAVAJO
AND APACHE COUNTIES THIS AFTERNOON AND EVENING. SOME OF THESE STORMS
MAY PRODUCE STRONG GUSTY WINDS ALONG WITH BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DB

The radar

The Flagstaff radar (KFSX), 92 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coconino

When
July 5, 2:20 PM MST
Where
Coconino County, 0.57 mi E of Bellemont
Measured
52 kt (60 mph) measured gust
Reported by
Official NWS Observations
Coordinates
35.230, -111.820

A thunderstorm produced wind gusts to 60 MPH at the NWS office in Bellemont.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52297.